MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of inner sheath detached.Imdrf impact code f2301 captures the reportable event of rat tooth forceps used to retrieve the device fragments.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted in the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the inner sheath of the delivery system fractured, leaving approximately 10 - 15 cm of foreign material in the ampulla.The fragment was successfully retrieved using rat tooth forceps and the stent was successfully implanted.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of inner sheath detached.Imdrf impact code f2301 captures the reportable event of rat tooth forceps used to retrieve the device fragments.Block b5 has been corrected based on the additional information that was received on july 07, 2025.Block h11: the wallflex biliary stent was successfully implanted, and the delivery system has not been returned.Therefore, product analysis could not be performed.However, the documentation provided includes photographs of the stent.A media analysis was performed where it can be observed the device with evidence of inner sheath detached.Media analysis confirmed the reported event of inner sheath/shaft detachment of device or component.However, without proper evaluation of the device it remains unknown the most probable causes that contributed to the event.There is not enough evidence to determine if the reported event was related to the physician's technique during the procedure, due to the anatomical conditions or related to a device malfunction.Taking all available information into consideration, the most probable cause of the reported event is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted in the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the inner sheath of the delivery system fractured, leaving approximately 10 - 15 cm of foreign material in the ampulla.It was noted that the patient did not have a tortuous anatomy.The fragment was successfully retrieved using rat tooth forceps.The device was not difficult to remove, and the stent remained implanted.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of inner sheath detached.Imdrf impact code f2301 captures the reportable event of rat tooth forceps used to retrieve the device fragments.Block b5 has been corrected based on the additional information that was received on july 07, 2025.Block h11: the wallflex biliary delivery system was received for analysis; the stent was not returned as it remains implanted.Visual examination of the returned device found the inner sheath detached and kinked.The clear outer sheath was also found kinked.Additionally, media analysis was performed on provided documentation that includes photographs of the stent, where it can be observed the device with evidence of inner sheath detached.Product analysis confirmed the reported event of inner shaft/sheath detachment of device or device component due to the condition in which the delivery system was returned, and how it was observed on media analysis as well.The investigation concluded that the reported event and the additional observed damages in the delivery system were most likely caused by procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician (force applied).Therefore, taking all available information into consideration, the most probable root cause of the events is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted in the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, the inner sheath of the delivery system fractured, leaving approximately 10 - 15 cm of foreign material in the ampulla.The fragment was successfully retrieved using rat tooth forceps.The device was not difficult to remove, and the stent remained implanted.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22596703
Report Number3005099803-2025-03527
Device Sequence Number4889362
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public(01)08714729758150(17)270123(10)35695500
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570650
Device Catalogue NumberM00570650
Device Lot Number0035695500
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/31/2025
09/28/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/25/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown